Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 116, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 26, 2018, 7:04 AM CDT for Henry County, Johnson County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 7:04 AM CDT (12:04 UTC)
- Expired
- Jun 26, 2018, 7:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted.
395
WUUS53 KEAX 261204
SVREAX
MOC083-101-261230-
/O.NEW.KEAX.SV.W.0116.180626T1204Z-180626T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
704 AM CDT TUE JUN 26 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Henry County in west central Missouri...
Southeastern Johnson County in west central Missouri...
* Until 730 AM CDT.
* At 703 AM CDT, a severe thunderstorm was located near Clinton,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clinton, Windsor, Calhoun, Hartwell and Truman Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3836 9392 3853 9396 3860 9351 3836 9352
TIME...MOT...LOC 1203Z 262DEG 38KT 3846 9376
HAIL...1.00IN
WIND...60MPH
$$
CDB1 follow-up statement
373
WWUS53 KEAX 261230
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
730 AM CDT TUE JUN 26 2018
MOC083-101-261240-
/O.EXP.KEAX.SV.W.0116.000000T0000Z-180626T1230Z/
Henry MO-Johnson MO-
730 AM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND
SOUTHEASTERN JOHNSON COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3836 9392 3853 9396 3860 9351 3836 9352
TIME...MOT...LOC 1230Z 262DEG 38KT 3850 9342
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:49 AM CDT, 15 minutes earlier.
Area forecast discussion, Jun 26, 6:49 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 649 AM CDT Tue Jun 26 2018 .Discussion... Issued at 431 AM CDT TUE JUN 26 2018 The primary focus in the near term will be on the potential for strong to severe storms and possible flash flood issues this afternoon/evening. The focus will then shift to dangerous heat concerns that will ramp up Wednesday, and especially Thursday as highs approach triple digits. Showers with embedded thunderstorms ongoing overnight across portions of NE/KS/MO/IA with upper low rotating along the NE/IA border. Low level water vapor imagery showing quite a bit of dry air entrainment into the system and this should help with steepening mid-level lapse rates later today. A secondary cold front will work into the area this morning and stall across central Missouri (west-to-east) by this afternoon as the upper low lifts north into the southern Great Lakes. This front will be the primary focus for convection today with several rounds of thunderstorms possible. The early morning line of showers and thunderstorms currently working through the KC metro will continue to progress eastward through the morning hours. Models seem to be fairly consistent with scattered storms developing across eastern Kansas and west-central Missouri by 18Z with a weak vort max rounding the trough. This activity will move off to the south and east fairly quickly. Another round of convection is possible this evening and continuing into the overnight hours as LLJ increases over the stalled front. A warm, moist low-level airmass will be in place across the area today and allow for moderate instability of 2500-3500 J/kg. With upper low lifting north, the primary lifting mechanism will be tied to a few vorticity maxes that will rotate around the southern periphery of the low today and tonight. Severe threat will be focused near the stalled frontal boundary as bulk shear values climb into the 30-40 kt range. The LLJ will be nearly parallel to the orientation of the boundary and while we may see some supercellular structures early on, storms should quickly form a line and push south with time with primary severe threat of wind and hail. Decent moisture transport overriding the front and PWAT values of 1.5 to nearly 2 inches indicate that areas along the frontal boundary could see several inches of rain in short order creating flash flooding concerns...especially is several rounds of storms move over the same area. Showers and thunderstorms may be ongoing early Wednesday morning, but should quickly dissipate as they push southeastward. Then comes the heat concerns. Depending on the extent of ongoing convection and residual cloud cover Wednesday morning may have a slight impact on temperatures through the day. However, will broad ridge building over the Central Plains and moderate return flow by afternoon...we may be able to recover. Thursday definitely looks hot and humid with thermal ridge axis draped over the region and 850 mb temperatures of 24 to 28 C. This may be our warmest day this year with several areas already looking to top out in the low 100s. Heat indices will easily reach 100 to 105 degrees for much of the forecast area, and will likely see many locations reaching 105 to 110 degrees. Hot temperatures will continue into the weekend with decent warm air advection occurring ahead of a cold front that is progged to move through late in the weekend. This front will also be our next best chance for precipitation. && .Aviation...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 643 AM CDT TUE JUN 26 2018 Scattered showers with embedded thunderstorms ongoing this morning with MVFR/VFR cigs and MVFR vsby as they move through. This activity will shift south through the morning hours. The terminals should see a brief break in activity before expected afternoon convection initiates. However, placement of where the next round will initiate is still a bit uncertain and could impact the terminals or develop just south of the terminals MCI/MKC/IXD. STJ should remain dry after 15-16Z. If terminals are impacted by afternoon activity...they could see some gusty to strong winds move through. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PPietrycha Aviation...PPietrycha
Hazardous weather outlook, Jun 26, 4:50 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 450 AM CDT Tue Jun 26 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 450 AM CDT Tue Jun 26 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms are possible this morning and again this afternoon and evening. Severe threat will encompass southeast and east-central Kansas and much of the state of Missouri. Primary hazards will be damaging winds, hail, frequent lightning, and possible flash flooding concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Much warmer temperatures will return Wednesday and continue into the weekend. Thursday will see very warm temperatures with several locations likely seeing, or nearing, triple digit values. These temperatures, combined with high humidity, will allow heat indices to climb above 105 degrees at many locations. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 26, 5:57 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
557 AM CDT TUE JUN 26 2018
KSZ025-103-104-MOZ020-021-028-029-261145-
Wyandotte KS-Atchison KS-Leavenworth KS-Platte MO-Buchanan MO-
Clinton MO-Clay MO-
557 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...LEAVENWORTH...
SOUTHEASTERN ATCHISON...SOUTHEASTERN BUCHANAN...WESTERN CLAY...
WESTERN CLINTON AND PLATTE COUNTIES UNTIL 645 AM CDT...
At 556 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Lewis And Clark Village to
McLouth to Williamstown. Movement was east at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Leavenworth, Gladstone, Lansing, Smithville, Bonner Springs,
Parkville, Tonganoxie, Platte City, Basehor, Edwardsville, North
Kansas City, Riverside, Plattsburg, Weatherby Lake, Weston, Gower,
Kansas City Kansas, Kansas City, Lake Waukomis and Trimble.
This includes the following highways...
Interstate 70 in Missouri near mile marker 0.
Interstate 70 in Kansas between mile markers 410 and 419, and near
mile marker 423.
Interstate 29 between mile markers 1 and 36.
Interstate 635 between mile markers 5 and 12.
Interstate 435 between mile markers 11 and 48.
Kansas Turnpike between mile markers 211 and 226.
LAT...LON 3928 9518 3942 9518 3942 9519 3951 9515
3973 9434 3938 9443 3911 9460 3902 9519
TIME...MOT...LOC 1056Z 255DEG 47KT 3946 9513 3922 9523 3908 9531
CDBSpecial weather statement, Jun 26, 6:57 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
657 AM CDT TUE JUN 26 2018
MOZ054-261230-
Henry MO-
657 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 730 AM CDT...
At 657 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Urich, or 7 miles northwest of Clinton, moving east at
40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clinton, Windsor, Urich, Calhoun, Coal, Hartwell, La Due and Truman
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3852 9406 3856 9359 3855 9351 3833 9352
3829 9407
TIME...MOT...LOC 1157Z 261DEG 36KT 3846 9387
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:14 PM CDT | Special Weather Statement | EAX | Atchison | 31 min |
| Jun 25, 9:24 PM CDT | River Flood Warning | EAX | Platte | 71 hr |
| Jun 26, 5:57 AM CDT | Special Weather Statement | EAX | Clinton, Platte | 48 min |
| Jun 26, 6:57 AM CDT | Special Weather Statement | EAX | Henry | 33 min |
| Jun 26, 7:14 AM CDT | Special Weather Statement | EAX | Cass | 31 min |
| Jun 26, 7:45 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 45 min |
| Jun 26, 8:27 AM CDT | Special Weather Statement | EAX | Pettis | 48 min |
| Jun 26, 9:11 AM CDT | Special Weather Statement | EAX | Pettis | 49 min |
| Jun 26, 9:25 AM CDT | Areal Flood Advisory | EAX | Pettis | 3 hr |
| Jun 26, 10:22 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 48 hr |
| Jun 26, 10:22 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 12 days |
| Jun 26, 10:22 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 12 days |
| Jun 26, 10:22 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 13 days |
| Jun 26, 12:47 PM CDT | Special Weather Statement | EAX | Pettis | 28 min |
| Jun 26, 12:54 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 36 min |
| Jun 26, 1:01 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 44 min |
| Jun 26, 1:11 PM CDT | Tornado Warning | EAX | Jackson | 19 min |
| Jun 26, 1:22 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 68 min |
| Jun 26, 1:27 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 48 min |
| Jun 26, 1:50 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 40 min |
| Jun 26, 2:14 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 46 min |
| Jun 26, 2:15 PM CDT | Flash Flood Warning | EAX | Johnson, Pettis | 3 hr |
| Jun 26, 2:22 PM CDT | Special Weather Statement | EAX | Cass | 38 min |
| Jun 26, 3:44 PM CDT | Heat Advisory | EAX | Bates, Carroll, Cass, Clay, Cooper, Henry and 8 more | 22 hr |
| Jun 26, 3:44 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 4 days |
| Jun 26, 4:23 PM CDT | Special Weather Statement | EAX | Bates | 37 min |
| Jun 26, 5:03 PM CDT | Special Weather Statement | EAX | Henry | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.